HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Depression (https://www.healthboards.com/boards/depression/)
-   -   Effexor and severe insomnia!! (https://www.healthboards.com/boards/depression/359292-effexor-severe-insomnia.html)

College boy 01-22-2006 07:41 AM

Effexor and severe insomnia!!
 
Hi guys,

I've been on effexor for 5 months now (being treated for chronic insomia and depression). After 5 months i'm not sleeping at all (need sleeping pills in order to sleep).. i'm super hyper and never tired..lol I think its effexor that is making me like that! anyone out there ever experience severe insomnia on effexor?????

Thanks!!

Countrygirl1 01-22-2006 09:18 AM

Re: Effexor and severe insomnia!!
 
My doctor told me to be sure and take Effexor in the morning. He said that taking it at night would lead to insomnia. So, I take it in the morning. I was diagnosed with sleep apnea about three weeks ago and started CPAP. Yet, I still have problems with insomnia-however, the insomnia is now more transient than chronic. I am not taking anything at night to help me sleep.

I read somewhere that using the techniques of sleep hygiene can help with insomnia. These techniques take a long time to master! One thing I have really worked on is not going to bed til I am REALLY sleepy. The only problem with that is I oversleep in the morning. :confused: Another tip is to not use your bedroom for anything but sleep and intimacy. A third tip is that if it takes longer that 20 minutes for you to fall to sleep you are suppose to get up and do something boring-like read the guareentee on your refrigerator.

I have an appointment soon with my doctor, so I am going to discuss my insomnia problems with him.

College boy 01-22-2006 12:34 PM

Re: Effexor and severe insomnia!!
 
i do take it in the morning but still i can't fall asleep without a sleeping pill (zyprexa.. you could knock out an elephant with that..lol).

Jennita 01-22-2006 12:53 PM

Re: Effexor and severe insomnia!!
 
[QUOTE=College boy]Hi guys,

I've been on effexor for 5 months now (being treated for chronic insomia and depression). After 5 months i'm not sleeping at all (need sleeping pills in order to sleep).. i'm super hyper and never tired..lol I think its effexor that is making me like that! anyone out there ever experience severe insomnia on effexor?????

Thanks!![/QUOTE]

No doubt the Effexor is causing it(it has stimulant actions although not classed as a stimulant) along with sleeping pill rebound during the day that would make you hyper. Either way, not good.

College boy 01-22-2006 03:21 PM

Re: Effexor and severe insomnia!!
 
thanks Jennita,

I knew it was Effexor, my doctor wanted me to stop taking zyprexa to sleep....lol..I can't NEVER i'm so energized! I'm like the energizer bunny..lol

later


All times are GMT -7. The time now is 07:16 PM.